Alert archive / Montana / Wind Advisories in 2014
Wind Advisory 3, NWS Billings, MT
NWS Billings, MT issued this wind advisory at Jan 8, 2014, 9:29 AM MST for Park County, Montana. It took effect at Jan 8, 2014, 5:00 PM MST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2014, 9:29 AM MST (16:29 UTC)
- In effect from
- Jan 8, 2014, 5:00 PM MST
- Expired
- Jan 9, 2014, 8:28 AM MST
- In force
- 15 hr
- Issued by
- NWS Billings, MT
County Park County, MT
The radar
The Billings radar (KBLX), 155 km from the middle of the area, began a volume at 16:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 4.5 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1329 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
260 WWUS75 KBYZ 081629 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 929 AM MST WED JAN 8 2014 MTZ065-091600- /O.NEW.KBYZ.WI.Y.0003.140109T0000Z-140109T1600Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 929 AM MST WED JAN 8 2014 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 AM MST THURSDAY. * TIMING...STRONG WINDS CAN BE EXPECTED IN THE LIVINGSTON AREA FROM LATE THIS AFTERNOON INTO EARLY THURSDAY. * WINDS...SOUTHWEST 30 TO 45 MPH WITH GUSTS TO 60 MPH. * IMPACTS...STRONG CROSS WINDS WILL IMPACT TRAVEL ON I-90 NEAR LIVINGSTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
3 follow-up statements
668 WWUS75 KBYZ 082146 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 246 PM MST WED JAN 8 2014 MTZ065-092200- /O.NEW.KBYZ.HW.A.0002.140110T1200Z-140114T0100Z/ /O.CON.KBYZ.WI.Y.0003.140109T0000Z-140109T1600Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 246 PM MST WED JAN 8 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THURSDAY... ...HIGH WIND WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH MONDAY AFTERNOON. * TONIGHT...SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH CAN BE EXPECTED IN THE LIVINGSTON AREA. WINDS WILL DECREASE EARLY THURSDAY MORNING. * LATE THURSDAY NIGHT AND FRIDAY...SOUTHWEST WINDS WILL INCREASE AGAIN WITH SPEEDS OF 30 TO 45 MPH AND GUSTS TO 60 MPH. * SATURDAY THROUGH MONDAY...PERIODS OF VERY STRONG WINDS ARE EXPECTED...WITH GUSTS AS HIGH AS 80 MPH POSSIBLE. * IMPACTS...DANGEROUS CROSS WINDS WILL IMPACT TRAVEL ON I-90 NEAR LIVINGSTON OVER THE NEXT SEVERAL DAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. && $$ MTZ041-066-092200- /O.NEW.KBYZ.HW.A.0002.140110T1200Z-140114T0100Z/ NORTHERN SWEET GRASS-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...BIG TIMBER...FISHTAIL...MCLEOD 246 PM MST WED JAN 8 2014 ...HIGH WIND WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH MONDAY AFTERNOON. * LATE THURSDAY NIGHT AND FRIDAY...SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. * SATURDAY THROUGH MONDAY...PERIODS OF VERY STRONG WINDS ARE EXPECTED...WITH GUSTS OF 70 TO 80 MPH POSSIBLE. * IMPACTS...DANGEROUS CROSS WINDS WILL IMPACT TRAVEL ON I-90 NEAR BIG TIMBER...AND ALONG THE BEARTOOTH FOOTHILLS NEAR MCLEOD AND NYE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ MTZ028-063-092200- /O.NEW.KBYZ.HW.A.0002.140110T1200Z-140114T0100Z/ SOUTHERN WHEATLAND-JUDITH GAP- INCLUDING THE CITIES OF...HARLOWTON...JUDITH GAP 246 PM MST WED JAN 8 2014 ...HIGH WIND WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH MONDAY AFTERNOON. * FRIDAY...WEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE. WINDS WILL DECREASE FRIDAY NIGHT. * SATURDAY THROUGH MONDAY...PERIODS OF VERY STRONG WINDS ARE EXPECTED...WITH GUSTS OF 60 TO 70 MPH POSSIBLE. * IMPACTS...DANGEROUS CROSS WINDS WILL IMPACT TRAVEL ON HIGHWAY 191 THROUGH HARLOWTON AND JUDITH GAP. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ HTTP://WEATHER.GOV/BILLINGS
269 WWUS75 KBYZ 091047 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 347 AM MST THU JAN 9 2014 MTZ065-101100- /O.CON.KBYZ.WI.Y.0003.000000T0000Z-140109T1600Z/ /O.CON.KBYZ.HW.A.0002.140110T1200Z-140114T0100Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 347 AM MST THU JAN 9 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON... * TODAY...SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH CAN BE EXPECTED IN THE LIVINGSTON AREA THROUGH MID MORNING. * LATE TONIGHT AND FRIDAY...SOUTHWEST WINDS WILL INCREASE AGAIN WITH SPEEDS OF 30 TO 45 MPH AND GUSTS TO 65 MPH. * SATURDAY THROUGH MONDAY...PERIODS OF VERY STRONG WINDS ARE EXPECTED...WITH GUSTS AS HIGH AS 80 MPH POSSIBLE. PERIODS OF STRONG WINDS MAY CONTINUE INTO THE MIDDLE OF NEXT WEEK. * IMPACTS...DANGEROUS TO EXTREME CROSS WINDS WILL IMPACT TRAVEL ON I-90 NEAR LIVINGSTON OVER THE NEXT SEVERAL DAYS. DRIVERS OF HIGH PROFILE VEHICLES SHOULD CONSIDER FINDING AN ALTERNATE ROUTE OR DELAYING TRAVEL UNTIL WINDS SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. && $$ MTZ041-066-101100- /O.CON.KBYZ.HW.A.0002.140110T1200Z-140114T0100Z/ NORTHERN SWEET GRASS-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...BIG TIMBER...FISHTAIL...MCLEOD 347 AM MST THU JAN 9 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON... * LATE TONIGHT AND FRIDAY...SOUTHWEST WINDS WILL INCREASE WITH SPEEDS OF 30 TO 45 MPH AND GUSTS TO 65 MPH. * SATURDAY THROUGH MONDAY...PERIODS OF VERY STRONG WINDS ARE EXPECTED...WITH GUSTS AS HIGH AS 80 MPH POSSIBLE. PERIODS OF STRONG WINDS MAY CONTINUE INTO THE MIDDLE OF NEXT WEEK. * IMPACTS...DANGEROUS TO EXTREME CROSS WINDS WILL IMPACT TRAVEL ON I-90 AND HIGHWAY 191 NEAR BIG TIMBER...AND ALONG THE BEARTOOTH FOOTHILLS NEAR NYE OVER THE NEXT SEVERAL DAYS. DRIVERS OF HIGH PROFILE VEHICLES SHOULD CONSIDER FINDING AN ALTERNATE ROUTE OR DELAYING TRAVEL UNTIL WINDS SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ MTZ028-063-101100- /O.CON.KBYZ.HW.A.0002.140110T1200Z-140114T0100Z/ SOUTHERN WHEATLAND-JUDITH GAP- INCLUDING THE CITIES OF...HARLOWTON...JUDITH GAP 347 AM MST THU JAN 9 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON... * FRIDAY...WEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE. WINDS WILL DECREASE FRIDAY NIGHT. * SATURDAY THROUGH MONDAY...PERIODS OF VERY STRONG WINDS ARE EXPECTED...WITH GUSTS OF 60 TO 70 MPH POSSIBLE. * IMPACTS...DANGEROUS CROSS WINDS WILL IMPACT TRAVEL ON HIGHWAY 191 THROUGH HARLOWTON AND JUDITH GAP. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ HTTP://WEATHER.GOV/BILLINGS
113 WWUS75 KBYZ 091528 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 828 AM MST THU JAN 9 2014 MTZ065-101530- /O.CAN.KBYZ.WI.Y.0003.000000T0000Z-140109T1600Z/ /O.CON.KBYZ.HW.A.0002.140110T1200Z-140114T0100Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 828 AM MST THU JAN 9 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE WIND ADVISORY FOR THIS MORNING. LOOK FOR GUSTS TO 40 MPH TODAY. * LATE TONIGHT AND FRIDAY...SOUTHWEST WINDS WILL INCREASE AGAIN WITH SPEEDS OF 30 TO 45 MPH AND GUSTS TO 65 MPH. * SATURDAY THROUGH MONDAY...PERIODS OF VERY STRONG WINDS ARE EXPECTED...WITH GUSTS AS HIGH AS 80 MPH POSSIBLE. PERIODS OF STRONG WINDS MAY CONTINUE INTO THE MIDDLE OF NEXT WEEK. * IMPACTS...DANGEROUS TO EXTREME CROSS WINDS WILL IMPACT TRAVEL ON I-90 NEAR LIVINGSTON OVER THE NEXT SEVERAL DAYS. DRIVERS OF HIGH PROFILE VEHICLES SHOULD CONSIDER FINDING AN ALTERNATE ROUTE OR DELAYING TRAVEL UNTIL WINDS SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ MTZ041-066-101530- /O.CON.KBYZ.HW.A.0002.140110T1200Z-140114T0100Z/ NORTHERN SWEET GRASS-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...BIG TIMBER...FISHTAIL...MCLEOD 828 AM MST THU JAN 9 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON... * LATE TONIGHT AND FRIDAY...SOUTHWEST WINDS WILL INCREASE WITH SPEEDS OF 30 TO 45 MPH AND GUSTS TO 65 MPH. * SATURDAY THROUGH MONDAY...PERIODS OF VERY STRONG WINDS ARE EXPECTED...WITH GUSTS AS HIGH AS 80 MPH POSSIBLE. PERIODS OF STRONG WINDS MAY CONTINUE INTO THE MIDDLE OF NEXT WEEK. * IMPACTS...DANGEROUS TO EXTREME CROSS WINDS WILL IMPACT TRAVEL ON I-90 AND HIGHWAY 191 NEAR BIG TIMBER...AND ALONG THE BEARTOOTH FOOTHILLS NEAR NYE OVER THE NEXT SEVERAL DAYS. DRIVERS OF HIGH PROFILE VEHICLES SHOULD CONSIDER FINDING AN ALTERNATE ROUTE OR DELAYING TRAVEL UNTIL WINDS SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ MTZ028-063-101530- /O.CON.KBYZ.HW.A.0002.140110T1200Z-140114T0100Z/ SOUTHERN WHEATLAND-JUDITH GAP- INCLUDING THE CITIES OF...HARLOWTON...JUDITH GAP 828 AM MST THU JAN 9 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON... * FRIDAY...WEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE. WINDS WILL DECREASE FRIDAY NIGHT. * SATURDAY THROUGH MONDAY...PERIODS OF VERY STRONG WINDS ARE EXPECTED...WITH GUSTS OF 60 TO 70 MPH POSSIBLE. * IMPACTS...DANGEROUS CROSS WINDS WILL IMPACT TRAVEL ON HIGHWAY 191 THROUGH HARLOWTON AND JUDITH GAP. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ HTTP://WEATHER.GOV/BILLINGS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this wind advisory went out at Jan 8, 8:27 AM MST, 1 hour 2 minutes earlier.
Area forecast discussion, Jan 8, 8:27 AM MST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
827 AM MST WED JAN 8 2014
.UPDATE...
WEAK SHORTWAVE CONTINUING TO PRODUCE SOME ECHOES FROM EASTERN
MUSSELSHELL INTO CUSTER COUNTIES THIS MORNING...INDICATIVE OF
LIGHT SNOW SHOWERS OR FLURRIES. THIS AREA OF LIGHT PCPN WILL
TRANSLATE EAST OVER TIME AND SHOULD EXIT OUR CWA BY EARLY TO MID
AFTERNOON. 9 AM WEB CAMS SHOW SOME FOG LINGERING NEAR INGOMAR AND
ALZADA...AND BASED ON 900 FOOT CIGS AT MLS AND BHK THE HIGHER
RIDGES OF OUR EAST ARE CERTAINLY OBSCURED. WILL KEEP MENTION OF
PATCHY FOG ACROSS MUCH OF OUR EAST THRU 18Z. ELSEWHERE...WEAK
SHORTWAVE IN SOUTHERN IDAHO IS MOVING TO THE SE AND THUS BRUNT OF
PCPN ASSOCIATED WITH THIS FEATURE WILL STAY TO OUR SOUTH. TEMPS
TODAY WILL BE GENERALLY MILD WITH HIGHS IN THE LOWER 40S WEST AND
20S FAR EAST. OVERALL A QUIET WEATHER DAY FOR US. JKL
&&
.SHORT TERM...VALID FOR TDY AND THU...
AS A RESULT OF A BIT OF RECENT PRECIPITATION...SOME SNOWMELT...AND
PARTIAL CLEARING AND LIGHT WINDS...AREAS ACROSS THE
SOUTHEAST...INCLUDING SHERIDAN AND COLSTRIP TO NAME A FEW...ARE
SEEING SOME PATCHY FOG DEVELOP. EXPECT THIS FOG TO DISSIPATE BY
MID MORNING...BUT DID ADD IT TO THE FORECAST UNTIL THEN. ACROSS
THE WEST...SHORTWAVE ACTIVITY APPROACHING THE REGION IS LEADING TO
THE DEVELOPMENT OF A LEE SIDE LOW THAT APPEARS TO BE CENTERED OVER
HARLOWTON. THIS IS KEEPING THE PRESSURE GRADIENT SW OF
HARLOWTON...TOWARDS LIVINGSTON...RATHER TIGHT...WINDS WILL
CONTINUE TO GUST OVER 40 KTS THERE AT TIMES THIS MORNING. AS THE
SHORTWAVE ACTIVITY MOVES ACROSS THE REGION TODAY...IT SHOULD ALLOW
WINDS ACROSS THE WEST TO WEAKEN A BIT...BUT IT WILL PROVIDE SOME
MOUNTAIN SNOW SHOWERS AND...COMBINED WITH SOME ISENTROPIC
ASCENT...WILL SPREAD LIGHT SNOW SHOWERS FROM NORTH-CENTRAL ZONES
EAST AND SOUTH...IMPACTING PLACES SUCH AS FORSYTH...MILES
CITY...BAKER AND EKALAKA. INCREASED PRECIP CHANCES IN THAT REGION.
WEAK RIDGING BUILDS INTO THE REGION TONIGHT AHEAD OF STRONGER
SHORTWAVE ACTIVITY. AS THE SHORTWAVE ENERGY APPROACHES...WINDS
WILL INCREASE A BIT ACROSS THE WEST IN RESPONSE TO THE DEVELOPMENT
OF ANOTHER WEAK LEE SIDE LOW THAT WILL KEEP THE PRESSURE GRADIENT
TIGHT IN THE LIVINGSTON-BIG TIMBER AREA. NOT EXPECTING ADVISORY
LEVEL WINDS...THOUGH. AS THE SHORTWAVE ACTIVITY MOVES
EASTWARD...IT WILL INCREASE THE POTENTIAL FOR RAIN AND SNOW
SHOWERS INTO CENTRAL PLAINS AND SOUTHEAST UPSLOPE AREA. LIFT WILL
BE ENHANCED DUE TO UPPER LEVEL DIVERGENCE AHEAD OF A JET MAX.
THE BEST PRECIP-PRODUCING DYNAMICS MOVE EASTWARD OVERNIGHT
THURSDAY NIGHT...BUT WINDS WILL REALLY STRENGTHEN ACROSS THE WEST
AS THE PRESSURE GRADIENT WILL ALREADY BE INCREASING AHEAD OF MORE
STRONG SHORTWAVE ENERGY...WITH STRONG WINDS AT 700 MB. ADVISORY
LEVEL WINDS ARE CERTAINLY POSSIBLE LATE THURSDAY NIGHT IN THE
LIVINGSTON REGION.
HIGH TEMPS WILL RANGE FROM THE 20S EAST TODAY TO THE 40S
WEST...WITH 30S AND 40S EVERYWHERE TOMORROW. STC
.LONG TERM...VALID FOR FRI...SAT...SUN...MON...TUE...
VERY WINDY AND WARMER WITH A CHANCE FOR RAIN OR SNOW SHOWERS
MIXED IN THROUGH THE EXTENDED PERIOD.
MODELS REMAIN IN GOOD AGREEMENT THIS MORNING WITH ABOVE AVERAGE
CONSISTENCY OVER THE PAST FEW DAYS...THUS NO BIG CHANGES TO THE
GOING FORECAST. WEST-NORTHWEST TO NORTHWEST FLOW WILL PERSIST OVER
THE AREA THROUGH THE EXTENDED PERIOD WITH SEVERAL DISTURBANCES AND
PACIFIC MOISTURE FLOWING ACROSS THE REGION. DISTURBANCES FRIDAY
AND SATURDAY NIGHT/SUNDAY WILL BRING THE BEST CHANCE FOR LOWER
ELEVATION RAIN/SNOW SHOWERS. PACIFIC MOISTURE FETCH WILL BRING
NEARLY CONTINUOUS CHANCES FOR SNOW SHOWERS FRIDAY THROUGH
TUESDAY WITH SEVERAL INCHES OF SNOW POSSIBLE EACH DAY ESPECIALLY
ON WEST FACING SLOPES. THIS MOISTURE SURGE WILL ALSO KEEP MOSTLY
CLOUDY CONDITIONS IN PLACE FOR THE PLAINS MODERATING TEMPERATURES
THROUGH THE EXTENDED.
STRONG WINDS WILL BE THE MAIN IMPACT IN THE EXTENDED PERIOD. WILL
PROBABLY NEED CONTINUOUS WIND HIGHLITES FOR FAVORED WIND AREAS
FROM LIVINGSTON TO BIG TIMBER TO NYE FROM FRIDAY THROUGH THE
MIDDLE OF NEXT WEEK. LATEST GUIDANCE SUGGESTIVE OF WARNING TYPE
WIND SPEEDS FOR LIVINGSTON SATURDAY THROUGH MONDAY WHICH WOULD BE
GUSTS OF 75 MPH OR GREATER. STRONG GUSTY WINDS WILL NOT BE
CONFINED TO WESTERN ZONES AS MIXING AND STRONGER WINDS ALOFT MAY BRING
GUSTS IN THE 40 TO 50 MPH RANGE INTO THE PLAINS FRIDAY INTO
SATURDAY...THEN AGAIN SUNDAY INTO TUESDAY. THESE STRONG DOWNSLOPE
WINDS WILL HELP PUSH TEMPERATURES INTO THE UPPER 30S TO MID 40S
FOR HIGHS CENTRAL AND WEST...WITH 25 TO 35 DEGREE HIGHS FOR
EASTERN ZONES. COMBINATION OF WINDS AND CLOUD COVER WILL HOLD
OVERNIGHT TEMPERATURES UP IN MANY AREAS AND TRENDED ABOVE
GUIDANCE FOR MOST AREAS EACH NIGHT...AND MAY STILL BE TOO COOL.
CHAMBERS
&&
.AVIATION...
AREAS OF MVFR CEILINGS AND LOCALIZED VALLEY FOG WILL PERSIST INTO
MID MORNING FOR AREAS EAST OF A ROUNDUP TO BILLINGS TO SHERIDAN
LINE. THIS INCLUDES KMLS...KBHK AND K4BQ. EXPECT CONDITIONS TO
IMPROVE TO VFR FOR ALL TAF LOCATIONS THIS AFTERNOON. WINDS OVER
WESTERN FOOTHILLS LOCATIONS WILL GUST AROUND 40KTS AT
TIMES...INCREASING TONIGHT AT KLVM. OCCASIONAL MOUNTAIN
OBSCURATION WILL CONTINUE TODAY AND TONIGHT WITH ISOLATED
SNOW SHOWERS IN THE HIGH COUNTRY. BT/CHAMBERS
&&
.PRELIMINARY POINT TEMP/POPS...
TDY THU FRI SAT SUN MON TUE
-------------------------------------------------------
BIL 038 029/042 027/039 032/046 034/038 031/042 029/040
0/N 03/W 12/W 22/W 31/N 12/W 31/N
LVM 042 033/043 029/037 036/047 035/037 032/039 030/038
1/N 13/W 23/W 33/W 43/W 22/W 21/N
HDN 037 018/038 017/037 024/045 029/037 025/039 023/036
1/E 03/J 32/W 22/W 32/J 12/W 31/B
MLS 030 014/034 018/034 024/041 029/034 021/036 023/032
2/J 01/B 12/W 22/W 32/J 13/W 21/N
4BQ 034 017/036 018/035 023/043 030/035 023/038 023/034
1/E 01/B 32/W 11/N 32/J 22/W 31/B
BHK 026 015/034 021/033 023/041 028/033 019/035 019/032
2/J 01/B 12/J 11/N 32/J 12/W 21/N
SHR 040 016/041 015/036 023/046 027/036 022/039 022/037
0/B 02/W 32/W 21/B 33/J 12/W 21/B
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
WY...NONE.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Jan 8, 3:27 AM MST, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 327 AM MST WED JAN 8 2014 MTZ028>042-056>058-063>068-WYZ098-099-091030- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY- LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS- CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS- 327 AM MST WED JAN 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TODAY AND TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY IT IS LOOKING MORE LIKELY THAT A SERIES OF SIGNIFICANT AND MORE WIDESPREAD WIND EVENTS WILL OCCUR THIS UPCOMING WEEKEND INTO EARLY NEXT WEEK. THE USUAL LOCATIONS...LIVINGSTON AND THE BEARTOOTH FOOTHILLS...WILL SEE STRONG WIND GUSTS BEGINNING FRIDAY NIGHT. STRONG WINDS ARE EXPECTED TO SPREAD EASTWARD ACROSS THE REGION SATURDAY INTO EARLY SUNDAY. WINDS MAY WEAKEN A BIT ACROSS THE EAST SUNDAY AFTERNOON INTO SUNDAY NIGHT...BUT SHOULD BECOME STRONG AGAIN MONDAY. IF YOU ARE PLANNING TO TRAVEL OR ENGAGE IN OUTDOOR ACTIVITIES DURING THIS PERIOD...BE AWARE OF THE POTENTIAL FOR STRONG WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Billings, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 2:46 PM MST | High Wind Watch | BYZ | Big Horn, Carbon, Golden Valley, Musselshell, Park, Stillwater and 2 more | 4 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.